ISMP
ISMP
Home Support ISMP Newsletters Webinars Report Errors Educational Store Consulting FAQ Tools About Us Contact Us
ISMP
ISMP
ISMP Facebook

The following are excerpts from the newsletter

May 5, 1999

  • Putting the cart before the horse: Will expanded clinical services be safe?
  • Ironing out a problem: Measuring pediatric iron products safely
  • Safety Briefs
    • Searle & Pfizer send letter to 50,000 pharmacies advising them that CELEBREX (celecoxib), CELEXA (citalopram) and CEREBYX (fosphenytoin) may look or sound alike and that the name (brand and generic), dosage form and strength should be checked before dispensing one of these drugs.
    • Excessive dose of cisplatin causes hearing loss and acute renal failure in patient when an order is typed leaving out the space between the "l" in cisplatinol and the dose.
    • Another error due to mistyping an order... When a "F" was struck rather than the "G". The directions appeared as Five ¼ teaspoonful instead of Give ¼ teaspoonful.
    • Confusion when converting the micrograms to the volume needed for a dose of fentanyl resulted in error and overdose.
    • Caution! BENTYL (dicyclomine) ampuls (Merrell Pharmaceuticals) are labeled 10 mg/mL but the 2 mL total volume (20 mg ) is not listed.
    • Medication error prevention text available. In June, the American Pharmaceutical Association (APhA) will publish the book, Medication Errors.

May 19, 1999

  • Voluntary error reporting is best public policy
  • Medication listings in discharge summaries often provide an inaccurate medication history.
  • Safety Briefs
    • Recent newspaper articles from different cities citing two separate instances where prescriptions for chlorpromazine were accidentally filled with chlorpropamide.
    • FDA is warning about new safety concerns with ENBREL (etanercept),
    • On the lighter side! An order was written for "NO SLO-BID." Although the order was intended to discontinue the drug, SLO-BID (theophylline). Later, a nurse called the pharmacy to request a dose of "NOSLO," which she thought was ordered BID!
    • Prescription for PROFEN II mistaken for PROFEN. PROFEN II is actually phenylpropanolamine/guaifenesin.
    • We've moved! Please note our new address: 200 Lakeside Drive, Suite 200, Horsham, PA 19044. Phone 215 947 7797 Fax 215 914 1492

subscribe now

Resources
Acute Care Main Page
Current Issue
Past Issues
Highlighted articles
Action Agendas - Free CEs
Special Error Alerts
Subscribe
Newsletter Editions
Acute Care
Community/Ambulatory
Nursing
Long Term Care
Consumer
ISMP 17th Annual Cheers Awards
Home | Contact UsEmployment  | Legal Notices | Privacy Policy | Help Support ISMP
Med-ERRS Med-ERRS | MSOMedication Safety Officers Society | Consumer Medication SafetyFor consumers
 ISMP Canada ISMP Canada | ISMP Spain ISMP Spain | ISMP Brasil ISMP Brasil | International Group | Pennsylvania Patient Safety Authority

200 Lakeside Drive, Suite 200, Horsham, PA 19044, Phone: (215) 947-7797,  Fax: (215) 914-1492
© 2014 Institute for Safe Medication Practices. All rights reserved

 
ISMP
ISMP